Arizona, 2008Funnel Cloud in Arizona, July 22, 2008
July 22, 2008 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced a funnel cloud southeast of the Prescott Airport.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a funnel cloud southeast of the Prescott Airport.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 22, 9:10 AM MST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 9:10 AM MST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 AM MST TUE JUL 22 2008
.SYNOPSIS...MONSOON MOISTURE WILL PERSIST THIS WEEK ACROSS EASTERN
ARIZONA WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH
AFTERNOON. WESTERN ARIZONA IS EXPECTED TO SEE SOME DRYING THROUGH
WEDNESDAY...WITH ONLY ISOLATED TO WIDELY SCATTERED STORMS EXPECTED.
DEEP SOUTHEAST FLOW IS FORECAST TO RETURN TO THE NORTHLAND BEGINNING
THURSDAY...WITH SCATTERED AFTERNOON STORMS GRADUALLY SPREADING
WESTWARD THROUGH THE WEEKEND.
&&
.DISCUSSION...FOCUS OF THUNDERSTORM ACTIVITY LOOKS TO BE ACROSS THE
HIGHER TERRAIN OF EASTERN ARIZONA TODAY AND WEDNESDAY AS A HIGH
PRESSURE RIDGE WILL BE SITUATED ALONG THE DESERT SOUTHWEST THROUGH
THE SOUTHERN ROCKIES. SOME DRYING AND STABILIZING FORCES WILL LIKELY
BE IN PLACE FURTHER WEST...THOUGH ISOLATED TO WIDELY SCATTERED
SHOWERS WILL STILL BE POSSIBLE WEST OF FLAGSTAFF. THERE IS STILL
WEAK STORM MOTION ALONG WITH THE RELATIVELY MOIST AIR MASS...SO
URBAN AND SMALL STREAM FLOODING MAY WELL BE THE WEATHER THREAT OF
FOCUS TODAY.
FLOW PATTERN ALOFT WILL LIKELY PROVIDE FOR A SOMEWHAT MOISTER AIR
MASS BY THE WEEKEND INTO EARLY NEXT WEEK...WITH THE CONTINUATION OF
SCATTERED THUNDERSTORMS ANTICIPATED FOR EACH DAY.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT INCREASING CLOUDS AND
SHOWERS THROUGH THE AFTERNOON. STORMS WILL BE SCATTERED TO NUMEROUS
ALONG THE MOGOLLON RIM AND WHITE MOUNTAINS TO THE EAST OF FLAGSTAFF
WITH AREAS OF CEILINGS AS LOW AS 3-4 KFT AGL. ELSEWHERE...ONLY
ISOLATED STORMS ARE ANTICIPATED WITH A FEW LOCAL CEILINGS OF 3 KFT
AGL OVER THE MOUNTAINS NEAR STORMS. OVERNIGHT...STORMS WILL RAPIDLY
DIMINISH AFTER SUNSET WITH PARTLY CLOUDY SKIES THROUGH THE NIGHT AND
INTO THE MORNING HOURS.
&&
.FIRE WEATHER...SEE FIRE WEATHER FORECAST (FWFFGZ) FOR DISCUSSION OF
DAYS 1 AND 2.
THURSDAY THROUGH SATURDAY...SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED EACH DAY AS HIGH PRESSURE AND
ABUNDANT MONSOON MOISTURE REMAINS ACROSS THE AREA.
&&
PUBLIC.............KD
AVIATION/FIRE WX...MCCOLLUM
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jul 22, 10:45 AM MST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1045 AM MST TUE JUL 22 2008
AZZ004>018-037>040-230300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1045 AM MST TUE JUL 22 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS
NORTHERN ARIZONA...ESPECIALLY ACROSS EAST-CENTRAL ARIZONA INCLUDING
THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOVEMENT WILL BE
WEAK TODAY WITH LOCALLY HEAVY RAIN...AND ANY ASSOCIATED SMALL STREAM
FLOODING...LIKELY BEING THE MAIN THREAT FROM ANY THUNDERSTORMS.
GUSTY WINDS AND GENERALLY SMALL HAIL WILL CERTAINLY BE POSSIBLE AS
WELL IN THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MONSOON MOISTURE IS EXPECTED TO REMAIN OVER NORTHERN ARIZONA THROUGH
THE WEEKEND...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE NORTHLAND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Funnel Cloud, Yavapai
- When
- July 22, 11:12 AM MST to 11:27 AM MST
- Where
- Yavapai County, 10 mi SE of (Prc)prescott Arpt
- Reported by
- Other Federal Agency
- Coordinates
- 34.548, -112.296
An employee at the Prescott Love Field air traffic control tower reported seeing a funnel cloud southeast of the airport for 15 minutes.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Arkansas, July 22, 20088 injured · $1.5 million · 1.75 in hail · 28 events
- Flash Flood and Hail in Wyoming, July 22, 20081 death · 3 injured · 1.75 in hail · 4 events
- Flood and Hail in Georgia, July 22, 2008$6.3 million · 1.75 in hail · 42 events
- Wildfire in California, July 22 to 31, 20081 death · 1 event
- Rip Current in Illinois, July 22, 20081 death · 1 event
- Flash Flood and Hail in Ohio, July 22, 2008$1.1 million · 1.75 in hail · 22 events
- Hail and Damaging Winds in Alabama, July 22, 20081 injured · $534,000 · 70 kt wind · 24 events
- Hail and Damaging Winds in Kentucky, July 22, 2008$216,000 · 1 in hail · 35 events
- Flash Flood and Debris Flow in Virginia, July 22 to 23, 2008$206,000 · 65 kt wind · 32 events
- Damaging Winds in Ohio, July 22, 2008$589,000 · 96 kt wind · 10 events
- Hail and Damaging Winds in Kansas, July 22, 20082 injured · $250,000 · 1.5 in hail · 9 events
- Tornado and Flash Flooding in Idaho, July 22, 2008$200,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126916.